MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE; VENTRICULAR (ASSIST) BYPASS
Model Number L1340
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the battery leds on the power module did not light up.Additionally, a clicking noise was heard whenever the unit was plugged into power.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical light emitting diode (led) behavior on the battery indicator and issues powering on the unit was confirmed via testing of the returned power module ((b)(6)).At the pleasanton service depot, the returned power module, serial number (b)(6), was connected to ac power.The unit did not successfully power on and the battery light emitting diode (led) did not light up.A clicking sound was also observed when connected to power confirming the reported event.The issue was isolated to the power supply print circuit board assembly (pcba).The units power supply was replaced.The power module then underwent functional testing following the repairs and the unit passed all tests.The power supply was forwarded to product performance engineering for further testing.Upon receipt to the product performance engineering (ppe) department, the power supply was connected to a known functional test fixture.The unit was connected to ac power and the reported clicking sound was reproduced.Of note, the power indicator was illuminated yellow, consistent with the observed issues.The reported atypical red battery led activity was not reproduced at ppe.The unit was connected to a test circulatory loop, controller, and system monitor.Communication to the system monitor could not be established however, the pump did start and was supported.Due to the metal encasing of the power supply pcba, further troubleshooting was unable to be performed.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.A root cause for the reported atypical light emitting diode (led) behavior on the battery indicator and issues powering on the unit was determined to be a compromised power supply print circuit board.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, and heartmate 3 patient handbook, are currently available.Section 8 of the ifu, entitled ¿equipment storage and care¿, provides instruction on how to care for and clean the power module.Section e of the ifu, entitled ¿safety checklist¿, instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.Routine maintenance also includes the unit¿s internal backup battery being replaced.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23609889
Report Number2916596-2025-07289
Device Sequence Number18636588
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(11)091005
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/04/2015
Device Model NumberL1340
Device Catalogue NumberL1340
Device Lot NumberIFS102416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown